MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC - CORK ROTALINK¿ PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310060
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that the drive shaft sheath was torn.The target lesion was located in the severely calcified right coronary artery (rca).A 2.25mm rota link¿ plus was selected for use.During preparation, when the rotation speed was adjusted outside patient's body, it was noted that the rotation speed did not increase and abnormal sound was heard from the advancer and the console.After checking the status again, the rotaburr rotated normally outside the patient's body.However, when the rotation speed was adjusted again, it did not increase in the same way and abnormal sound was heard.Furthermore, the drive shaft sheath portion was checked and was found torn or separated.Consequently, usage of the rotaburr was stopped.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product consisted of the rotablator rotalink plus device.The advancer, burr, sheath, coil, and handshake connections were microscopically and visually examined.The sheath was torn with the ends jagged, 78cm distal of the strain relief with blood in the sheath.The sheath was also twisted and torn 83cm - 85cm distal of the strain relief.The damage to the sheath is consistent with over tightening the hemostasis valve and torqueing the device.Functional testing was performed by connecting the rotablator rotalink plus device to the rotablator control console system.There were no abnormal noises or leaks, as the device did not run; so it wasn¿t able to get any speed.The advancer was dismantled and the turbine was found to be corroded and the ultem was found to be melted.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Product analysis confirmed the reported event due to the melted ultem.The investigation conclusion is user/use error as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.Dfu states: "never operate the rotablator advancer without saline infusion.Flowing saline is essential for cooling and lubricating the working parts of the advancer.Operation of the advancer without proper saline infusion may result in permanent damage to the advancer".(b)(4).
 
Event or Problem Description
It was further reported that the patient's status post-procedure was stable.

Brand Name
ROTALINK¿ PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key7703889
Report Number2134265-2018-06478
Device Sequence Number13603238
Product Code MCX
UDI-Device Identifier08714729228394
UDI-Public08714729228394
Combination Product (Y/N)N
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Model NumberH749236310060
Device Catalogue Number23631-006
Device Lot Number0020948156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1